Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 33, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 16, 2024, 6:13 PM CDT for Harris County, Texas. It was in force for 32 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2024, 6:13 PM CDT (23:13 UTC)
- Expired
- May 16, 2024, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Harris County, TX
The radar
The Houston radar (KHGX), 56 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 6:15 PM CDT | TSTM WND DMG | Jersey Village, TX | Multiple trees down. |
| May 16, 6:30 PM CDT | TSTM WND DMG | 3 N Houston, TX | *** 4 FATAL *** 4 confirmed fatalities and 1 unconfirmed fatality across different locations across the Houston metro area from fallen trees and a crane incident. |
| May 16, 6:30 PM CDT | TSTM WND DMG | 4 Sse Aldine, TX | Large trees down I45 & Parker Rd. |
| May 16, 6:39 PM CDT | TSTM WND DMG | 4 W Jacinto City, TX | Multiple trees down. Denver Harbor area. |
| May 16, 6:43 PM CDT | TSTM WND DMG | 1 Se Houston, TX | Numerous windows blown out downtown skyscrapers. |
| May 16, 6:55 PM CDT | TSTM WND GST 71 | 2 E West University Pla, TX | AWOS station KMCJ Houston Univ. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 2:39 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
595
WFUS54 KHGX 162313
TORHGX
TXC201-162345-
/O.NEW.KHGX.TO.W.0033.240516T2313Z-240516T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
613 PM CDT Thu May 16 2024
The National Weather Service in League City has issued a
* Tornado Warning for...
Central Harris County in southeastern Texas...
* Until 645 PM CDT.
* At 611 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Addicks Park Ten, moving southeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Jersey Village, Hunters Creek Village, Bunker Hill Village, Piney
Point Village, Spring Branch West, Spring Branch North, Addicks
Park Ten, Spring Valley, Hedwig Village, and Hilshire Village
around 615 PM CDT.
Afton Oaks / River Oaks Area, Greater Heights, Memorial Park,
Acres Home, Sharpstown, Greater Uptown, and Lazybrook /
Timbergrove around 620 PM CDT.
Bellaire, West University Place, Neartown / Montrose, Greenway /
Upper Kirby Area, southern Northside / Northline, University
Place, Southside Place, The Galleria, Gulfton, and Braeswood
around 625 PM CDT.
Astrodome Area, Macgregor, Near Northside Houston, Downtown
Houston, Midtown Houston, Fourth Ward, Greater Fifth Ward, Greater
Eastwood, Second Ward, and Greater Third Ward around 630 PM CDT.
Sunnyside, Houston Gardens, Central Southwest, Gulfgate Riverview
/ Pine Valley, Denver Harbor / Port Houston, and Eastex / Jensen
Area around 635 PM CDT.
Pleasantville Area around 640 PM CDT.
Other locations impacted by this tornadic thunderstorm include Minute
Maid Park, Discovery Green, TDECU Stadium, Rice Stadium, Memorial,
and Shell Energy Stadium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2982 9568 2996 9560 2982 9521 2960 9542
TIME...MOT...LOC 2311Z 303DEG 33KT 2988 9566
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Cady1 follow-up statement
029
WWUS54 KHGX 162323
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
623 PM CDT Thu May 16 2024
TXC201-162345-
/O.CON.KHGX.TO.W.0033.000000T0000Z-240516T2345Z/
Harris TX-
623 PM CDT Thu May 16 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CENTRAL
HARRIS COUNTY...
At 622 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Spring Branch North, moving southeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bellaire, West University Place, Hunters Creek Village, Bunker
Hill Village, Piney Point Village, Afton Oaks / River Oaks Area,
Astrodome Area, Neartown / Montrose, Macgregor, and Near Northside
Houston around 630 PM CDT.
Lawndale / Wayside, Sunnyside, South Park, Magnolia Park, Houston
Gardens, Central Southwest, Gulfgate Riverview / Pine Valley, and
Denver Harbor / Port Houston around 635 PM CDT.
Settegast, Clinton Park Tri-Community, and Pleasantville Area
around 640 PM CDT.
Jacinto City, Northshore, and El Dorado / Oates Prairie around 645
PM CDT.
Other locations impacted by this tornadic thunderstorm include Minute
Maid Park, Discovery Green, TDECU Stadium, Rice Stadium, Shell Energy
Stadium, and Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2978 9558 2990 9549 2982 9521 2960 9542
TIME...MOT...LOC 2322Z 303DEG 33KT 2982 9555
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CadyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 16, 5:58 PM CDT, 15 minutes earlier.
Area forecast discussion, May 16, 5:58 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
558 PM CDT Thu May 16 2024
...New AVIATION...
.SHORT TERM...
(This evening through Friday Night)
Issued at 242 PM CDT Thu May 16 2024
As of the time of writing (2PM CDT), a strengthening MCS is
approaching the area from the NW, with large-scale development aided
via the approach of a robust midlevel trough which continues to
swing westward into the Southern Plains. The continued approach of
this system, and its eventual impacts on SE TX throughout the
remainder of the afternoon and evening, presents both a severe
weather and a potentially significant flash flooding concern.
As indicated by recent SPC mesoanalysis, environmental conditions
ahead of the system's approach remain favorable for both heavy rain
and severe storms. This includes:
- Abundant moisture availability, with total PWs of 1.8 to 2.2 in
across portions of the area and a steady low-level jet continuing to
supply the region with warm, moist Gulf air.
- Ample instability, with SB CAPE values in the region of 3000 -
4500 J/kg across portions of the area as well as limited convective
inhibition (CIN) and mid-level lapse rates of 7-8 degC/km.
- Effective layer bulk shear of approximately 50-60 knots, with
forecast soundings indicating a favorable backing directional shear
profile.
- A pocket of effective layer helicity of approximately 200 m^2/s^2
across portions of the Greater Houston area, supporting the isolated
tornado risk.
- Forecast Downdraft CAPE (DCAPE) values of approximately 700-1100
J/kg over the next several hours.
As such, we continue to keep a close eye on the radar over the next
4-6 hours. Stronger storms may produce large hail and strong wind
gusts, as well as the aforementioned isolated tornado threat.
Thunderstorm activity should become widespread over the next 1-2
hours as the complex pushes roughly from the NW to the SE, first
reaching the Brazos Valley and advancing towards the coast as we
head into the evening. Development will be further aided by the
presence of a stalled warm frontal boundary, which is expected to
sit just north of the I-10 corridor and extend to the east into the
Piney Woods region. Given this setup, along with the significant
ground saturation in place from recent rainfall, has resulted in the
WPC placing the region (roughly NE of metro Houston) in a High Risk
area for Excessive Rainfall. High resolution models indicate the
potential for 3-6" of new rainfall across the area through this
evening, with some locally higher amounts in excess of 6" possible
where the strongest storms set up. In addition to flash flooding,
this rainfall (and the subsequent runoff) will contribute and/or
exacerbate flooding along area rivers, streams, and creeks.
Further south and southwest, we continue to anticipate the potential
for 2-4" of new rainfall for metro Houston and lower (0.5-2")
amounts closer to the coast. Storms should generally push through
the Brazos Valley between around 3-5PM, metro Houston around 5-7PM
and the coast around 7-9PM. Some lingering showers may persist
further into the evening, particularly along the coast. The warm
frontal boundary will sag southward with the complex, likely
stalling out near the coast.
Tomorrow, the approach of a weak shortwave along with the presence
of a stalled boundary near the coast will result in another round of
scattered showers and storms. This will not present nearly as
significant as a severe weather/flooding threat as today, but will
nonetheless produce some additional measurable rainfall (especially
along and south of the I-10 corridor).
Cady
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 242 PM CDT Thu May 16 2024
Quieter weather conditions are expected in the long term period. A
warming trend with near to above normal temperatures is expected as
ridging aloft builds over Mexico. The NAEFS/GEFS standardized
anomaly table maintains 1 to 2 standard deviations above normal for
500mb heights from next Monday through the end of the week. This
adds confidence that hot conditions will return into our area. With
sfc high pressure to our east, a southerly warm and humid airmass
will continue to filter in, resulting in hot and muggy conditions
through the week. Highs will generally range into the upper 80s to
mid 90s. Overnight lows mainly in the low 70s. A cool front will
attempt to move across the region by mid-week. Given the strong
influence of the ridge aloft; any precipitation will need to fight
the amount of dry layer at mid-levels. Have only included around 15
percent of PoP across our far northern counties for Wednesday and
Thursday.
JM
&&
.AVIATION...
(00Z TAF Issuance)
Issued at 554 PM CDT Thu May 16 2024
...NEAR-TERM UPDATE...
A strong line of thunderstorms is rapidly approaching the houston
metro TAF sites, with wind gusts in excess of 65 knots or greater
expected over the next hour or so as this line passes. Embedded
Tornado possible in this line.
03
...Previous Discussion...
A mix of MVFR to VFR conditions currently across SE TX sites. SE
winds of 10-15 KTS with gusts up to 25 KTS for today as a llvl jet
remains over our region. This afternoon, expect showers and
storms developing over portions of the CWA. A line of storms
developing along and near a boundary is currently making its way
into the Houston County border and is expected to continue further
south into the Brazos Valley and Piney Woods region this
afternoon and into the central portion (near I-10) sometime late
afternoon into the evening hours. Will need to keep a close eye on
this line given that some storms could be strong to severe and
will be capable of producing large hail, damaging winds, and
frequent lightning. Periods of heavy rainfall can also be expected
and would result in IFR vis at times. The stronger activity is
still expected to occur mainly for areas north of the I-10
corridor, but areas south of it could still have iso strong storms
at times. Another hazard to note is the possibility for llvl wind
shear to occur at times. SH/TS are expected to dissipate or move
away from our region by around midnight CT.
MVFR cigs and VRB winds expected tonight into early Fri morning
for most sites as the boundary moves closer towards the bays but
could stall as it does so. For now we are expecting for most sites
to be under N-NE winds thru Fri afternoon with GLS/LBX possibly
holding on to the SE wind direction for the rest of the TAF
period. This would ultimately depend on where the boundary stalls.
Cigs are expected to gradually lift later in the day, but will
also depend on where the location of the boundary.
Cotto (24)
&&
.MARINE...
Issued at 242 PM CDT Thu May 16 2024
A few showers and storms can be expected this afternoon and evening
ahead of a disturbance and a frontal boundary moving through SE TX.
The best precipitation chances will be on Friday along the
aforementioned boundary. Moderate onshore winds and seas around 3 to
5 ft are expected tonight. Small Craft Should Exercise Conditions
are in effect for all Gulf waters. Winds may reach advisory levels
at times. A brief window of offshore winds are expected by Friday as
the boundary moves through the waters. This boundary will possibly
stall over the coast through Saturday. Dry weather with light to
moderate onshore winds and low seas are expected for the remainder
of the period.
JM
&&
.HYDROLOGY...
Issued at 242 PM CDT Thu May 16 2024
Areas of showers and thunderstorms are expected to continue to
affect portions of Southeast TX through early tonight. Periods of
heavy rainfall is expected with this activity through this evening
with some rainfall rates of 2 to 3 inches per hour are possible.
Rainfall totals are estimated to be 3 to 6 inches with isolated
higher amounts for areas north of I-10 and 1 to 3 inches with
isolated higher amounts elsewhere.
Flash flooding can be expected as well as rises in rivers, small
streams, creeks and bayous. Runoff and rainfall over the rivers
upstream can result in further rises along the rivers over the next
few days.
Minor to major river flooding continues for parts of Southeast
Texas, particularly along portions of the Trinity and Brazos rivers.
The following river points are either currently in flood stage or
are forecast to reach flood stage (as of Thursday afternoon):
- Trinity River (Liberty): Major Flood Stage
- Trinity River (Goodrich): Minor Flood Stage rising to Major
- Trinity River (Riverside): Moderate Flood Stage
- Trinity River (Moss Bluff): Moderate Flood Stage
- Trinity River (Crockett): Minor Flood Stage
- East Fork San Jacinto (New Caney): Minor Flood Stage rising to
Moderate
- Navasota River (Normangee): Minor Flood Stage rising to Moderate
- Brazos River (Rosharon): Minor Flood Stage
- Menard Creek (Rye): Rising to Minor Flood Stage
- Brazos River (Sugar Land): Rising to Minor Flood Stage
Soils are already saturated from the previous rounds of rainfall in
the Piney Woods and this is where we expect the highest rainfall
totals once again, so we could see the rain become runoff fairly
quickly and caused additional responses along area rivers/creeks.
Please be sure to stay up to date on the latest forecast information.
Please monitor updated forecasts via the NWS AHPS website and/or
the new NWS NWPS webpage (https://water.noaa.gov/) as the river
flood threat continues.
Cotto
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 67 82 67 89 / 50 10 10 10
Houston (IAH) 69 83 69 91 / 80 30 10 10
Galveston (GLS) 76 81 74 84 / 60 30 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Friday morning for TXZ163-164-176>179-
195>200-211>213-300-313.
GM...Small Craft Should Exercise Caution through Saturday morning for
GMZ350-355-370-375.
&&
SHORT TERM...24
LONG TERM....JM
AVIATION...24/03
MARINE...JMIn the hours before
Special weather statement, May 16, 1:31 PM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
131 PM CDT Thu May 16 2024
TXZ163-164-161930-
Houston TX-Trinity TX-
131 PM CDT Thu May 16 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN TRINITY AND HOUSTON
COUNTIES THROUGH 230 PM CDT...
At 131 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Pollok to 9 miles east
of Centerville. Movement was east at around 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Crockett, Austonio, Apple Springs, Grapeland, Lovelady, Kennard,
Latexo, Weches, Pennington, and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3152 9510 3147 9510 3144 9501 3138 9495
3134 9496 3133 9490 3128 9488 3126 9490
3122 9486 3103 9558 3118 9575 3120 9575
3123 9573 3127 9573 3132 9566 3145 9571
3146 9575 3147 9574 3148 9571 3157 9515
TIME...MOT...LOC 1831Z 280DEG 44KT 3148 9483 3127 9582
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CottoSpecial weather statement, May 16, 2:30 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
230 PM CDT Thu May 16 2024
TXZ163-164-177-179-162015-
Walker TX-Polk TX-Houston TX-Trinity TX-
230 PM CDT Thu May 16 2024
...STRONG THUNDERSTORMS WILL IMPACT TRINITY...CENTRAL HOUSTON...
NORTHEASTERN POLK AND NORTHEASTERN WALKER COUNTIES THROUGH 315 PM
CDT...
At 230 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Diboll to 6 miles east
of Madisonville. Movement was east at around 30 mph.
HAZARD...Wind gusts up to 50 mph and up to half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Apple Springs, Trinity, Corrigan, Groveton, Lovelady, Pennington, and
Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3133 9490 3130 9489 3128 9488 3126 9490
3123 9486 3121 9486 3116 9485 3115 9486
3111 9475 3111 9472 3109 9466 3110 9465
3109 9464 3109 9462 3107 9459 3089 9543
3114 9569 3134 9495
TIME...MOT...LOC 1930Z 359DEG 13KT 3123 9480 3099 9580
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CottoSpecial weather statement, May 16, 3:39 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
339 PM CDT Thu May 16 2024
TXZ195-196-198-162115-
Brazos TX-Grimes TX-Burleson TX-
339 PM CDT Thu May 16 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GRIMES...
NORTHWESTERN BURLESON AND NORTHERN BRAZOS COUNTIES THROUGH 415 PM
CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Caldwell, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bryan, Caldwell, Kurten, Wixon Valley, Bryan Utilities Lake, and
Chriesman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
&&
LAT...LON 3073 9662 3073 9660 3070 9656 3074 9646
3091 9635 3096 9627 3075 9612 3049 9678
3060 9689
TIME...MOT...LOC 2039Z 238DEG 41KT 3065 9664
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
47Special weather statement, May 16, 3:53 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
353 PM CDT Thu May 16 2024
TXZ176-177-196-198-199-162130-
Madison TX-Walker TX-Brazos TX-Grimes TX-Montgomery TX-
353 PM CDT Thu May 16 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN GRIMES...EAST CENTRAL
BRAZOS...NORTHWESTERN MONTGOMERY...SOUTH CENTRAL MADISON AND SOUTHERN
WALKER COUNTIES THROUGH 430 PM CDT...
At 352 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles north of Anderson, or 14 miles north of
Navasota, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Huntsville, Madisonville, Bedias, Anderson, Iola, Crabbs Prairie,
Roans Prairie, Richards, and Carlos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
&&
LAT...LON 3042 9605 3058 9621 3102 9597 3071 9543
TIME...MOT...LOC 2052Z 225DEG 32KT 3059 9601
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CadyThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:31 PM CDT | Special Weather Statement | HGX | Houston | 59 min |
| May 16, 2:30 PM CDT | Special Weather Statement | HGX | Trinity | 45 min |
| May 16, 3:35 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Madison | 5 hr |
| May 16, 3:39 PM CDT | Special Weather Statement | HGX | Brazos | 36 min |
| May 16, 3:53 PM CDT | Special Weather Statement | HGX | Grimes, Madison, Walker | 37 min |
| May 16, 4:01 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Montgomery, Walker | 5 hr |
| May 16, 4:18 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Madison, Montgomery, San Jacinto, Trinity, Walker | 42 min |
| May 16, 4:19 PM CDT | Flash Flood Warning | HGX | Brazos, Grimes | 4 hr |
| May 16, 4:29 PM CDT | Areal Flood Advisory | HGX | Polk, San Jacinto, Trinity, Walker | 5 hr |
| May 16, 4:35 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 25 min |
| May 16, 4:42 PM CDT | Flash Flood Warning | HGX | Grimes, Walker | 4 hr |
| May 16, 4:56 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Washington | 34 min |
| May 16, 5:02 PM CDT | Flash Flood Warning | HGX | Polk, San Jacinto, Walker | 3 hr |
| May 16, 5:03 PM CDT | Tornado Warning | HGX | Austin, Washington | 27 min |
| May 16, 5:04 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk, San Jacinto | 26 min |
| May 16, 5:11 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Liberty, Montgomery, Polk and 4 more | 4 hr |
| May 16, 5:17 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Harris, Waller, Washington | 43 min |
| May 16, 5:25 PM CDT | Areal Flood Advisory | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Waller and 1 more | 3 hr |
| May 16, 5:28 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk | 47 min |
| May 16, 5:36 PM CDT | Flash Flood Warning | HGX | Polk | 3 hr |
| May 16, 5:43 PM CDT | Tornado Warning | HGX | Austin, Harris, Waller | 17 min |
| May 16, 5:49 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Harris, Montgomery, Waller | 26 min |
| May 16, 5:57 PM CDT | Tornado Warning | HGX | Harris, Waller | 33 min |
| May 16, 6:16 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Montgomery | 44 min |
| May 16, 6:19 PM CDT | Special Marine Warning | HGX | 86 min | |
| May 16, 6:34 PM CDT | Tornado Warning | HGX | Brazoria, Galveston, Harris | 26 min |
| May 16, 6:37 PM CDT | Flash Flood Warning | HGX | Liberty, Polk, San Jacinto | 113 min |
| May 16, 6:40 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery | 2 hr |
| May 16, 6:40 PM CDT | River Flood Warning | HGX | Madison, Walker | 40 hr |
| May 16, 6:41 PM CDT | River Flood Warning | HGX | Polk, San Jacinto | 27 hr |
| May 16, 6:47 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty | 28 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.